MAUDE Adverse Event Report: MIZUHO ORTHOPEDIC SYSTEMS, INC. TRIOS, TABLE BASE; OPERATING TABLE

MIZUHO ORTHOPEDIC SYSTEMS, INC. TRIOS, TABLE BASE; OPERATING TABLE
Model Number 7803
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Fall (1848)
Date of Event 05/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a woman fell from the trios table when it was tilted.She wasn't strapped around the top.The table was barely tilted when she fell off and hit her head.A couple days later doctors told the fse that it wasn't a jerk but slight movement in the head in assembly.Fse told them maximum movement is two degrees (clockwise and counterclockwise) and it measured around 1 at the time of inspection so it is fine.
 
Event or Problem Description
It was reported that a woman fell from the trios table when it was tilted.She wasn't strapped around the top.The table was barely tilted when she fell off and hit her head.A couple days later doctors told the fse (field service engineer) that it wasn't a jerk but slight movement in the head in assembly.Fse told them maximum movement is two degrees (clockwise and counterclockwise) and it measured around 1 at the time of inspection so it is fine.
 
Additional Manufacturer Narrative
Based on the information obtained from the investigation, it was found out that there were no problems with the device.The patient was positioned prone on the spinal top for a rf ablation procedure with a single strap, across the upper thighs, below the gluteal fold.The table had been tilted for improved visualization.When they went to level the table, the patient's upper body came loose and slid off.No injuries to the patient were identified.The ifu of the device has instructions pertaining to the application of buttock strap and leg safety strap and suggests an additional safety strap may be applied around the upper body as applicable.The placement and location of the straps are still at the discretion of the surgeon and vary by procedure.The exact cause of this event thus remains unknown as multiple factors such as challenging habitus, non-optimal usage of positioning and safety strap and/or surgeon's discretion could have contributed to the observed patient fall.

Brand Name
TRIOS, TABLE BASE
Common Device Name
OPERATING TABLE
Manufacturer (Section D)
MIZUHO ORTHOPEDIC SYSTEMS, INC.
30031 ahern ave
union city CA 94587 1234
Manufacturer (Section G)
MIZUHO ORTHOPEDIC SYSTEMS, INC.
30031 ahern ave
union city CA 94587 1234
Manufacturer Contact
krina shah
30031 ahern ave
union city, CA 94587-1234
5104291500
MDR Report Key19525178
Report Number2921578-2024-00005
Device Sequence Number7512997
Product Code JEA
UDI-Device Identifier00842430103957
UDI-Public00842430103957
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number7803
Device Catalogue Number7803
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2024
Supplement Date Received by Manufacturer05/31/2024
Initial Report FDA Received Date06/12/2024
Supplement Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale